... a few years back. I have tried my best to limit my Xanax intake anywhere from 1mg-2mg (0.5mg pills) per week, I fight to not take it and only take when unbearable. Is this safe?
Hello Steveg2385, If you are that uncomfortable not taking it & experiencing withdrawal symptoms you should contact your doctor, maybe he can prescribe you another medication, such as an antidepressant in addition to the Xanax. Depending how long you have been on Xanax... you should taper very slowly & not abruptly stop taking it. No need to suffer!
Take care & be well
Based on my personal experience, I believe that you are doing the right thing and that it is safe. What's not safe is giving in to the urge to avoid discomfort and upping you daily xanax intake. That behavior is a dead end - because you will continually need more and more xanax to produce the same effect and eventually you will need to ween off of the medication as there are some dangerous side effects associated with prolonged benzodiazapine usage at high dosage levels.
Take comfort in the fact that if things do become unbearable you can take a Xanax. Also, you may wish to look into the possibility of controlling your anxiety with a low dose anti-depressant if you have not yet done so.
Take care for now and all the best.
I do the same thing I am on 20 days of pristiq and still have lots of anxiety. I do take a Klonopin .5 everyday until this med kicks in.
I am so sorry you are having a difficult time. I have treatment resistant depression along with GAD. My Dr. prescribed lithium for the depression and 1.5 mg lorazepam twice daily. I hope what you have been prescribed works well for you.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Feb 2019 • 22 answers
Updated 2 Dec 2016 • 5 answers
I have bad anxiety and panic attacks and I take xanax and it works great but I still have attacks?!?
Updated 13 Sep 2013 • 2 answers
I suffer with Gad, severe panic disorder and ptsd. Doc recently decided to try low dose xanax for r?
Updated 9 Nov 2013 • 2 answers
Updated 19 Feb 2014 • 2 answers